Sexual problems plague Ashton acolyte five years later

5 years off; as of today
« on: May 17, 2020, 11:35:09 am »

[Buddie]

I don’t come on here often anymore, but today marks the 5th year of me being off benzodiazepines, and also all prescription drugs. I took my last bit of liquid diazepam on 17th May 2015.

The mild lingering symptoms I had for about 16- 18 months after coming off a long and slow taper, continue to stay gone.

Since coming off benzodiazepines I have travelled to various countries, started and significantly progressed in a martial art, and have started and have made a lot of progress in learning a new language. I have also returned to work. All things I never thought would have been possible while in the worst of benzodiazepine withdrawal.

The only remaining symptoms I still have is the numb genitals, very low libido, pleasure less orgasms, and emotional numbness, but I strongly suspect this was caused by the SSRI antidepressant citalopram, and not the benzodiazepines, and that I suffer from Post SSRI sexual dysfunction. Each year these sexual symptoms seem to get a little less, but it has been a very frustrating and disappointing process of recovery from these symptoms, and I am very unhappy about how long it is taking.

But on a positive note I am happy to be free from the grip of the benzodiazepines, which until I found the correct way of slowly withdrawing from them (my psychiatrist tried taking me off a large dose in 6 weeks, and I suffered terribly with a lot of severe symptoms for 6 months without relief), caused me all sorts of problems. I no longer have to worry about withdrawal symptoms or being dependant on a substance, so the long process of withdrawal was definitely worth it for me. I feel much happier, healthier, and less anxious now I am free from them.

Keep going everyone, it can take a long time, but there is a better life waiting for you after benzodiazepines.

Take care

Leave a Reply

Your email address will not be published. Required fields are marked *